Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some counterexamples to the regularity of Monge-Ampère equations

Author: Xu Jia Wang
Journal: Proc. Amer. Math. Soc. 123 (1995), 841-845
MSC: Primary 35B65; Secondary 35J60
MathSciNet review: 1223269
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present examples to show that the solution u of the Monge-Ampère equation $ \det ({D^2}u) = f(x)$, with $ u = 0$ on the boundary, may not lie in $ {W^{2,p}}$ or in $ {C^{1,\alpha }}$ for noncontinuous and positive $ f(x)$ and for continuous and nonnegative $ f(x)$.

References [Enhancements On Off] (What's this?)

  • [C1] L. A. Caffarelli, A localization property of viscosity solutions to the Monge-Ampère equation and their strict convexity, Ann. of Math. (2) 131 (1990), no. 1, 129–134. MR 1038359, 10.2307/1971509
  • [C2] Luis A. Caffarelli, Interior 𝑊^{2,𝑝} estimates for solutions of the Monge-Ampère equation, Ann. of Math. (2) 131 (1990), no. 1, 135–150. MR 1038360, 10.2307/1971510
  • [C3] Luis A. Caffarelli, Some regularity properties of solutions of Monge Ampère equation, Comm. Pure Appl. Math. 44 (1991), no. 8-9, 965–969. MR 1127042, 10.1002/cpa.3160440809
  • [W] X. J. Wang, Remarks on the regularity of Monge-Ampère equations, Proceedings of the International Conference on Nonlinear P.D.E (Hangzhou, 1992) (F. H. Lin and G. C. Dong, eds.), Academic Press, Beijing, 1992.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B65, 35J60

Retrieve articles in all journals with MSC: 35B65, 35J60

Additional Information

Keywords: Monge-Ampère equations, elliptic regularity, convexity
Article copyright: © Copyright 1995 American Mathematical Society